Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 296, NWS Atlanta, GA

September 27, 2010Cobb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2010, 5:31 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2010, 5:31 PM EDT (21:31 UTC)
Expired
Sep 27, 2010, 6:15 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cobb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 5:45 PM EDTHAIL 1Smyrna, GAPUBLIC REPORTED QUARTER-SIZED HAIL IN SMYRNA.
Sep 27, 5:55 PM EDTHAIL 0.753 E Smyrna, GAPUBLIC REPORTED PENNY-SIZED HAIL NEAR THE INTERSECTION OF COBB PARKWAY/US41 AND I-285.
Sep 27, 5:59 PM EDTHAIL 1.75Sandy Springs, GAQUARTER TO GOLFBALL SIZED HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS52 KFFC 272131
SVRFFC
GAC067-121-272215-
/O.NEW.KFFC.SV.W.0296.100927T2131Z-100927T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT MON SEP 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. 
  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SMYRNA...MOVING 
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARIETTA...SANDY SPRINGS...MOUNTAIN PARK...ROSWELL...JOHNS CREEK...
  MILTON...ALPHARETTA...AND DOBBINS AIR FORCE BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THE PUBLIC HAS ALREADY REPORTED PENNY-SIZED HAIL AS THIS STORM MOVED 
THROUGH SOUTHWEST COBB COUNTY. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3394 8472 3409 8444 3408 8442 3410 8442
      3418 8426 3411 8425 3410 8419 3404 8414
      3400 8419 3400 8423 3395 8427 3396 8434
      3388 8434 3378 8460
TIME...MOT...LOC 2129Z 242DEG 20KT 3387 8456

$$
2 follow-up statements
327 
WWUS52 KFFC 272148
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT MON SEP 27 2010

GAC067-121-272215-
/O.CON.KFFC.SV.W.0296.000000T0000Z-100927T2215Z/
COBB GA-FULTON GA-
548 PM EDT MON SEP 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN FULTON AND EASTERN COBB COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR DOBBINS AIR RESERVE BASE...MOVING
NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
PLAINS...CHASTAIN MEMORIAL PARK...MOUNT BETHEL...SANDY SPRINGS...
SWEAT MOUNTAIN...MOUNTAIN PARK...ROSWELL...JOHNS CREEK...MILTON AND
ALPHARETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

SEVERAL REPORTS OF NICKEL TO QUARTER-SIZED HAIL HAVE ALREADY BEEN 
RECEIVED FROM THIS THUNDERSTORM FROM THE SMYRNA AND MABLETON AREAS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3418 8426 3411 8425 3410 8419 3404 8414
      3400 8419 3400 8423 3395 8427 3396 8434
      3388 8434 3381 8452 3401 8451 3409 8444
      3408 8442 3410 8442
TIME...MOT...LOC 2147Z 242DEG 20KT 3392 8445

$$
837 
WWUS52 KFFC 272205
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT MON SEP 27 2010

GAC067-272212-
/O.CAN.KFFC.SV.W.0296.000000T0000Z-100927T2215Z/
COBB GA-
605 PM EDT MON SEP 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COBB COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR COBB COUNTY 
HAS MOVED EAST INTO NORTHERN FULTON COUNTY.

LIGHT TO MODERATE RAIN SHOWERS AND OCCASIONAL CLOUD-TO-GROUND 
LIGHTNING WILL CONTINUE ACROSS CENTRAL AND EASTERN COBB COUNTY 
THROUGH 630 PM EDT...BUT SEVERE WEATHER IS NO LONGER EXPECTED IN 
THIS AREA.

IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8425 3410 8419 3404 8414 3400 8419
      3400 8424 3395 8427 3396 8434 3388 8434
      3384 8445 3390 8444 3397 8437 3405 8442
      3410 8442 3418 8426
TIME...MOT...LOC 2202Z 242DEG 20KT 3396 8436

$$

GAC121-272215-
/O.CON.KFFC.SV.W.0296.000000T0000Z-100927T2215Z/
FULTON GA-
605 PM EDT MON SEP 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN FULTON COUNTY...

AT 600 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
TO HALF-DOLLAR-SIZED HAIL ACROSS NORTHERN FULTON COUNTY NEAR SANDY 
SPRINGS...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNTAIN PARK...ROSWELL...JOHNS CREEK...MILTON AND ALPHARETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

NUMEROUS REPORTS HAVE BEEN RECEIVED FROM THE PUBLIC OF QUARTER SIZED 
HAIL...WITH SOME GOLF BALL-SIZED HAIL REPORTS NEAR VININGS AND SANDY 
SPRINGS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3411 8425 3410 8419 3404 8414 3400 8419
      3400 8424 3395 8427 3396 8434 3388 8434
      3384 8445 3390 8444 3397 8437 3405 8442
      3410 8442 3418 8426
TIME...MOT...LOC 2202Z 242DEG 20KT 3396 8436

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 27, 3:06 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT MON SEP 27 2010

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST HAND ANALYSIS SHOWS SURFACE LOW OVER CENTRAL GA...AND UPPER
LOW CENTERED OVER NORTHERN AL. MODELS SEEM TO INITIALIZE WELL WITH
THE POSITION OF THE TROUGH ALOFT AND THE SURFACE REFLECTION...AND
ARE IN FAIRLY GOOD AGREEMENT WITH MOVEMENT AND TIMING THROUGH THE
SHORT TERM. UPPER LOW BEGINS TO LIFT OUT OF THE SOUTHEAST BY EARLY
TUESDAY...USHERING THE SURFACE LOW INTO THE MID ATLANTIC STATES.
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE STILL POSSIBLE AS THE
LOW DRIFTS TO THE NORTHEAST...WITH THE BEST CHANCES MAINLY ACROSS
NORTH AND EASTERN GA TODAY. OVERALL INSTABILITIES ARE FAIRLY
LOW...SO THUNDERSTORM ACTIVITY SHOULD BE LIMITED. AFTERNOON CHANCE TO
CATEGORICAL POPS THIS AFTERNOON DIMINISH FROM WEST TO EAST INTO
THE OVERNIGHT HOURS...WITH ONLY SLIGHT CHANCE POPS REMAINING
ACROSS NORTH GA THROUGH EARLY TUESDAY. DRY HIGH PRESSURE BUILDS IN
FAIRLY QUICKLY BEHIND THE LOW...SO THE REMAINDER OF THE SHORT TERM
IS EXPECTED TO BE DRY. AS BOTH THE LOW ALOFT AND THE LOW AT THE
SURFACE TRACK NORTHWARD OVER NEW ENGLAND BY WEDNESDAY...THE
OVERALL LONGWAVE TROUGH REMAINS WITH ANOTHER LOW SPINNING UP OVER
THE TN RIVER VALLEY. LITTLE REFLECTION OF THIS FEATURE IS SEEN AT
THE SURFACE...AND EXPECT THE SURFACE HIGH TO DOMINATE THE REGION.
BOTH ECMWF AND GFS HAVE ANOTHER TROPICAL LOW DEVELOPING AND MOVING
OVER SOUTHERN FL BY WEDNESDAY...TRACKING CLOSELY ALONG THE GA
BORDER IN THE LONG TERM.

AS FOR TEMPERATURES IN THE SHORT TERM...MAV HAD A MUCH BETTER HANDLE
ON MONDAY MORNING LOWS WITH THE CLOUD COVER AND MOISTURE HANGING
AROUND THE AREA. WITH DRIER AIR MOVING IN TODAY EXPECT TUESDAY
MORNING TO BE MUCH COOLER...WITH LOWS IN THE LOW TO MID 50S.
GUIDANCE IN PRETTY GOOD AGREEMENT FOR LOWS...BUT GENERALLY SIDED
WITH THE MAV AND ECMWF FOR TUESDAY...AND A MAV MET BLEND FOR
WEDNESDAY. TENDED TOWARDS SLIGHTLY WARMER GUIDANCE FOR TUESDAY AND
WEDNESDAY HIGHS TO ACCOUNT FOR AMPLE SUNSHINE AND DRIER AIR.

.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS INDICATING TWO TROPICAL SYSTEMS TO IMPACT THE FL AREA THROUGH
THE LONG TERM. WITH SURFACE BOUNDARY ALONG THE GA COASTLINE...EXPECT
THE FIRST LOW TO PASS EAST OF THE CWA THURSDAY. KEPT POPS LOW IN THE
SE CORNER OF THE CWA...BUT THESE MAY HAVE TO BE ADJUSTED PENDING THE
PROXIMITY OF THE TRACK OF THE LOW TO THE AREA. SECOND TROPICAL LOW
DEVELOPS EAST OF THE YUCATAN BY EARLY WEEKEND...COMING CLOSE TO THE
WEST COAST OF SOUTHERN FL BY LATE MONDAY. FOR NOW...HAVE OPTED TO
KEEP POPS LOW THROUGH THE LONG TERM...AND WE WILL HAVE TO WAIT TO
SEE HOW THESE SYSTEMS EVOLVE TO HAVE MORE CONFIDENCE IN ADDING IN
POPS THURSDAY THROUGH MONDAY.

LGB

&&

.AVIATION...
UPDATED 18Z...
STARTED TO SCT AT MANY OF THE TAF SITES. MVFR/VFR CONDITIONS ACROSS
AREA. LINE OF STORMS ACROSS W GA MAY FILL IN AND AFFECT ATL AREA BY
19-20Z..WITH ANOTHER LINE TO AFFECT AHN BY 19Z. TIMING OF PRECIP
THIS AFTERNOON WILL BE GREATEST CHALLENGE. PREDOMINATELY SHRA
EXPECTED BUT TSRA IS POSSIBLE. WINDS SHOULD REMAIN WRLY AT ATL SITES
THROUGH END OF TAF PERIOD...EXCEPT FOR ANY DIRECTIONAL CHANGES FROM
OUTFLOW. MAY SEE IFR/MVFR CONDITIONS IN THE MORNING...EXCEPT CSG AND
ATL...DUE TO REDUCED VSBYS.

//ATL CONFIDENCE...UPDATED 18Z...
HIGH CONFIDENCE ON WIND...MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS.

11

&&

.HYDROLOGY...
FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM EDT...AS THE HEAVIEST
RAIN THREAT HAS PASSED. EXPECT SOME SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS INTO THE EVENING HOURS AND EARLY OVERNIGHT HOURS
TONIGHT...THEN DRAMATICALLY TAPERING OFF BY EARLY TUESDAY MORNING.
ALTHOUGH SOME AREAS COULD SEE UP TO AN INCH OF RAIN WITH SOME
CONVECTION...WIDESPREAD SIGNIFICANT RAINFALL AMOUNTS OF MORE THAN
AN INCH ARE NO LONGER EXPECTED ACROSS THE WATCH AREA OVER THE NEXT 12
HOURS OR BEYOND.

LGB

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  78  54  81  58 /  30   5   5   5  10
ATLANTA         57  77  56  79  59 /  20   5   5   5   5
BLAIRSVILLE     52  72  49  77  53 /  40  10  10  10  10
CARTERSVILLE    53  76  50  80  52 /  30  10  10  10  10
COLUMBUS        57  82  58  83  60 /  10   5   5   5   5
GAINESVILLE     56  76  55  78  60 /  40  10  10  10  10
MACON           56  81  55  84  58 /  20   5   5   5  10
ROME            52  76  50  80  53 /  20  10  10  10  10
PEACHTREE CITY  52  78  50  80  53 /  20   5   5   5   5
VIDALIA         61  81  60  85  66 /  40  10  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

LGB/11
Hazardous weather outlook, Sep 27, 4:38 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON SEP 27 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
438 PM EDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS THE REGION
WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER MIDNIGHT ACROSS THE
EXTREME NORTH.

.SYNOPSIS...
AN UPPER LEVEL AREA OF LOW PRESSURE OVER NORTHEAST ALABAMA WILL
MOVE ACROSS NORTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL AND
CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF THUNDERSTORMS WILL
BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THROUGH
THIS EVENING...AND NORTH OF A LINE FROM ROME TO CLEVELAND AFTER
MIDNIGHT TONIGHT.

.DISCUSSION...
THIS AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE
WILL PROVIDE ENOUGH INSTABILITY TO KEEP THE RISK OF THUNDERSTORMS
ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND MORE LOCALIZED
TO THE CENTER OF THE LOW AFTER MIDNIGHT. THERE COULD BE ENOUGH
INSTABILITY TO AID IN SMALL HAIL DEVELOPMENT THROUGH EARLY THIS
EVENING...BUT AFTER THE LOSS OF DAYTIME HEATING THE RISK OF SMALL
HAIL WILL DIMINISH. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 27, 4:18 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON SEP 27 2010

GAZ012-019-272045-
418 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME
NORTHERN FLOYD AND GORDON COUNTIES UNTIL 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EVERETT SPRINGS...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THIS THUNDERSTORM INCLUDE
OOSTANAULA...RESACA...AND SUGAR VALLEY.

19
Special weather statement, Sep 27, 5:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT MON SEP 27 2010

GAZ011-019-272145-
502 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME
NORTHERN FLOYD AND CHATTOOGA COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLAND NEAR THE CHATTOOGA...FLOYD COUNTY
LINE...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED
HAIL AS IT MOVES NORTHEAST NEAR THE CHATTOOGA...FLOYD COUNTY LINE
BETWEEN ARMUCHEE AND TIDINGS.

19
Special weather statement, Sep 27, 5:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT MON SEP 27 2010

GAZ053-054-272145-
504 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA AND
NORTHERN FAYETTE COUNTIES UNTIL 545 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SARGENT...MOVING EAST AT 35 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING 1/4 TO 1/2 INCH
DIAMETER HAIL AS IT MOVES TOWARD MADRAS...THOMAS
CROSSROADS...CANNONGATE...AND TYRONE.

19
Special weather statement, Sep 27, 5:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON SEP 27 2010

GAZ052-272200-
511 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL IN HEARD COUNTY
UNTIL 600 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TEXAS...MOVING NORTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL BE CAPABLE TO PRODUCING 1/4 TO 1/2 INCH
DIAMETER HAIL AS IT AFFECTS FRANKLIN.

19
Special weather statement, Sep 27, 5:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT MON SEP 27 2010

GAZ031>033-043-044-272200-
514 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN
NORTHERN DOUGLAS...SOUTHERN PAULDING...COBB AND CENTRAL FULTON
COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING THE INDICATED COUNTIES...ALL
CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL.  THESE STORMS WERE
LOCATED NEAR WINSTON...DOUGLASVILLE...AND POWDER SPRINGS...MOVING
EAST AT 15 MPH.

THESE THUNDERSTORMS WILL AFFECT SIX FLAGS...MABLETON...AND
DOUGLASVILLE.

19
Special weather statement, Sep 27, 5:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT MON SEP 27 2010

GAZ067-272200-
528 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN
MERIWETHER COUNTY UNTIL 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAINT MARKS...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED
HAIL AS IT MOVES ACROSS NORTHERN MERIWETHER COUNTY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:27 PM EDTAreal Flood WarningFFCHouston12 hr
Sep 27, 4:49 PM EDTSevere Thunderstorm WarningFFCGordon41 min
Sep 27, 5:23 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray37 min
Sep 27, 5:43 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Spalding47 min
Sep 27, 6:09 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett51 min
Sep 27, 7:19 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam41 min
Sep 27, 7:22 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.